Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
teacher217

ACCUTANE AFTER TRETINOIN?

this is my first post ever!!

Im a 26 year old with mild acne flares, however i do get cysts that hang around for sometimes a month or 2. i actually never had acne until about 3 months ago, and at that point i started ziana, aczone, and amoxicillin..

so my question is this... im starting accutane in 4 weeks. will my INITIAL BREAKOUT be any less severe because ive been using a topical tretinion???

please feedback me :dance:

Edited by teacher217

Share this post


Link to post
Share on other sites
this is my first post ever!!

Im a 26 year old with mild acne flares, however i do get cysts that hang around for sometimes a month or 2. i actually never had acne until about 3 months ago, and at that point i started ziana, aczone, and amoxicillin..

so my question is this... im starting accutane in 4 weeks. will my INITIAL BREAKOUT be any less severe because ive been using a topical tretinion???

please feedback me :dance:

Hi teacher217! I used Ziana for about 6 weeks before starting Accutane.....I was hoping the same thing, that using a retinoid would get some of the stuff to the surface and make the IB less harsh. Unfortunately, that wasn't the case for me. The Ziana flared things up pretty badly, and when I started accutane my skin was really broken out and is only now starting to slow down (5th week of accutane).

But it also sounds like yours is mild, and I've read a lot that the IB is not as bad for people starting out with mild acne. Mine was definitely moderate, and then just got worse on Ziana...plus I have a lot of closed comedones under the skin that have to come out :rolleyes: So hopefully you have smooth sailing...welcome and good luck with your course!

Share this post


Link to post
Share on other sites

I used topical tretinoin (highest dose) for over three months. My acne during that time was the worst ever! (and I'm 35) I stopped and used spironolactone for three months, which helped w/the oil production, but still broke out. THen I started accutane. I didn't have an IB (probably because of that terrible tretinoin!) but a couple weeks ago, my face started breaking out more (nothing like when on tretinoin though) when I upped my dose from 30 to 40mg. Although, was definitely tolerable. Just last Tuesday, my dose was upped to 50mg, so I might have another breakout, but so far I'm doing good. I honestly think if I had not used that terrible tretinoin, I would have had a bad IB at the onset.

Good luck. I have 45 days left (I hope) - YAHOOO!

Share this post


Link to post
Share on other sites

Thanks to both replies so far.... just like most people, I am so petrified for this IB that part of me doesnt even want to start accutane. But acne at 26 has just totally thrown a monkey wrench into my social life.

please, more stories are welcome... and ill be sure to let everyone know how i fare in a few months.

xoxo

Share this post


Link to post
Share on other sites

Hi, teacher. Are you still using tretinoin? You can still use it during your course as long as it's not causing too much irritation. Since your skin is already accustomed to it, I would think that's a plus.

Like you, my acne wasn't horrible when starting out, but the cysts were still present. I was on Solodyn and using retin-a micro. I continued to use the retin-a micro and the IB wasn't bad at all. I hope this is the case for you, too.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×